Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 120, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 21, 2015, 12:58 AM CDT for 4 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2015, 12:58 AM CDT (05:58 UTC)
- Expired
- Jul 21, 2015, 5:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2246 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
007
WGUS54 KTSA 210558
FFWTSA
OKC037-113-117-143-211000-
/O.NEW.KTSA.FF.W.0120.150721T0558Z-150721T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1258 AM CDT TUE JUL 21 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL TULSA COUNTY IN NORTHEASTERN OKLAHOMA...
SOUTHEASTERN PAWNEE COUNTY IN NORTHEASTERN OKLAHOMA...
NORTH CENTRAL CREEK COUNTY IN NORTHEASTERN OKLAHOMA...
SOUTHEASTERN OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 500 AM CDT
* AT 1256 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES OF 1 TO 3
INCHES HAVE BEEN OBSERVED. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAND SPRINGS...CLEVELAND...MANNFORD...JENNINGS...WESTPORT...
OSAGE...HALLETT...BLACKBURN...TERLTON...SKEDEE...KEYSTONE STATE
PARK AND WALNUT CREEK STATE PARK.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3627 9607 3608 9613 3615 9658 3640 9672
$$2 follow-up statements
454 WGUS74 KTSA 210743 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 243 AM CDT TUE JUL 21 2015 OKC037-113-117-143-211000- /O.CON.KTSA.FF.W.0120.000000T0000Z-150721T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TULSA OK-PAWNEE OK-CREEK OK-OSAGE OK- 243 AM CDT TUE JUL 21 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR WEST CENTRAL TULSA...SOUTHEASTERN PAWNEE...NORTH CENTRAL CREEK AND SOUTHEASTERN OSAGE COUNTIES... AT 242 AM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. AROUDN TWO TO FOUR INCHES OF RAIN HAVE ALREADY FALLEN. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SAND SPRINGS...CLEVELAND...MANNFORD...JENNINGS...WESTPORT...OSAGE... HALLETT...BLACKBURN...TERLTON...SKEDEE...KEYSTONE STATE PARK AND WALNUT CREEK STATE PARK. ADDITIONAL RAINFALL AMOUNTS AROUND AN INCH ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 3627 9607 3608 9613 3615 9658 3640 9672 $$
566 WGUS74 KTSA 210956 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 456 AM CDT TUE JUL 21 2015 OKC037-113-117-143-211005- /O.EXP.KTSA.FF.W.0120.000000T0000Z-150721T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TULSA OK-PAWNEE OK-CREEK OK-OSAGE OK- 456 AM CDT TUE JUL 21 2015 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL TULSA...SOUTHEASTERN PAWNEE...NORTH CENTRAL CREEK AND SOUTHEASTERN OSAGE COUNTIES WILL EXPIRE AT 500 AM CDT... RAINFALL RATES HAVE DECREASED AND THE THREAT OF ADDITIONAL FLASH FLOODING HAS DIMINISHED. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3627 9607 3608 9613 3615 9658 3640 9672 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 11:52 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 20, 11:52 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1152 PM CDT MON JUL 20 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. A FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS THE AREA THROUGH THE TAF VALID PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE SEEN...WITH THE TIMING AND PLACEMENT OF SHOWERS AND STORMS NEARLY IMPOSSIBLE TO DETERMINE. VFR CONDITIONS WILL PREVAIL OUTSIDE OF THUNDERSTORM AREAS. && .PREV DISCUSSION... /ISSUED 909 PM CDT MON JUL 20 2015/ ..UPDATE... DISCUSSION... THIS AFTERNOON...A LONGWAVE TROF AXIS CENTERED OVER EASTERN CANADA HAD SPREAD SOUTHEASTWARD THROUGH THE PLAINS/MIDWEST PUSHING A SURFACE FRONTAL BOUNDARY SOUTH INTO THE OKLAHOMA TEXAS PANHANDLES...THROUGH NORTHEAST OKLAHOMA AND INTO SOUTHERN MISSOURI. DAYTIME HEATING...INSTABILITY AND DEWPOINTS IN THE MID/UPPER 70S INTERACTING WITH THE BOUNDARY ALLOWED FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS TO DEVELOP OVER EASTERN OKLAHOMA AND FAR NORTHWEST ARKANSAS. BY THE EVENING HOURS...MUCH OF THE PRECIP OVER THE CWA HAD DISSIPATED WITH THE LOSS OF DAYTIME HEATING. HOWEVER...THE SURFACE BOUNDARY REMAINED NEARLY STATIONARY OVER THE REGION WITH SCATTERED SHOWERS/THUNDERSTORMS TO THE WEST AND NORTH OF THE CWA. OVERNIGHT TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS TO THE WEST AND NORTH ARE FOERCAST TO MOVE INTO THE CWA DURING THE NIGHT IN RESPONSE TO THE SURFACE BOUNDARY HOLDING OVER THE REGION AND A MORE DEFINED COLD FRONT ASSOCIATED WITH THE LONGWAVE APPROACHES FROM THE NORTH. THE GREATER POTENTIAL FOR THUNDERSTORMS LOOKS TO BE MAINLY NORTH A LINE FROM MCALESTER TO FORT SMITH LINE. NOT EXPECTING WIDESPREAD SEVERE OVERNIGHT AS THE CAP CONTINUES TO STRENGTHEN...THOUGH A STRONG WIND GUST COULD STILL BE POSSIBLE. MOSTLY CLOUDY SKIES AND TEMPS GETTING DOWN NEAR THE LOWS OVER THE PAST FEW DAYS SHOULD BE COMMON BY TUESDAY MORNING. THE COLD FRONT TO THE NORTH LOOKS TO MOVE INTO THE REGION TUESDAY WITH CONTINUED PRECIP CHANCES AND SHOULD GIVE A BREAK TO THE HOT TEMPERATURES. EVENING UPDATE TONIGHT WILL BE TO ADJUST HOURLY POPS/WX/TEMP/DEWPOINT/WIND GRIDS BASED ON THE MENTIONED ABOVE OTHERWISE CURRENT FORECAST SEEMS TO BE HANDLING WELL. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...05
Hazardous weather outlook, Jul 20, 9:22 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 922 PM CDT MON JUL 20 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 922 PM CDT MON JUL 20 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS OVER CENTRAL OKLAHOMA AND SOUTHERN KANSAS ARE FORECAST TO MOVE INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT TONIGHT AS A SURFACE BOUNDARY HOLDS OVER THE REGION AND A COLD FRONT APPROACHES FROM THE NORTH. AN ISOLATED SEVERE WIND POTENTIAL WILL REMAIN POSSIBLE THROUGH THE NIGHT...THOUGH THE GREATER THREAT WILL BE HEAVY RAINFALL CREATING THE POTENTIAL FOR FLASH FLOODING OVER PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY THROUGH SUNDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL REMAIN HIGH THROUGH AT LEAST WEDNESDAY...AS THE AFOREMENTIONED FRONT WILL STALL ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AND UPPER LEVEL DISTURBANCES INTERACT WITH IT. HEAVY RAIN AND LOCALIZED FLASH FLOODING MAY OCCUR...WITH A LIMITED THREAT OF DOWNBURST WINDS ALSO EXISTING. LATE THIS WEEK AND INTO THE WEEKEND...UPPER LEVEL RIDGING WILL AGAIN BUILD INTO THE CENTRAL UNITED STATES...BRINGING THE HEAT BACK TO THE REGION. ANOTHER EXTENDED PERIOD OF HEAT INDEX VALUES IN EXCESS OF 105 DEGREES WILL BE LIKELY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 20, 7:13 PM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 713 PM CDT MON JUL 20 2015 ARZ002-210100- CARROLL AR- 713 PM CDT MON JUL 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARROLL COUNTY UNTIL 800 PM CDT... AT 713 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRANDVIEW...MOVING EAST AT 35 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BERRYVILLE...EUREKA SPRINGS...GREEN FOREST...URBANETTE...GRANDVIEW... BLUE EYE...OAK HILL...PLEASANT RIDGE...DENVER AND COIN. LAT...LON 3639 9372 3650 9377 3650 9330 3629 9330 TIME...MOT...LOC 0013Z 281DEG 32KT 3646 9360
Local storm report, Jul 20, 9:18 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
918 PM CDT MON JUL 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 2 NNE ONETA 36.05N 95.69W
07/20/2015 WAGONER OK EMERGENCY MNGR
POWER POLES DOWNED BY STRONG WINDS.
0425 PM TSTM WND DMG 4 NE ONETA 36.06N 95.66W
07/20/2015 WAGONER OK NWS EMPLOYEE
TREE DAMAGE AT 288TH AND 71ST.
0440 PM TSTM WND DMG 1 E ONETA 36.02N 95.69W
07/20/2015 WAGONER OK BROADCAST MEDIA
TREES DOWN NEAR THE ARMED FORCES RESERVE CENTER.
0443 PM HAIL COWETA 35.95N 95.65W
07/20/2015 E0.88 INCH WAGONER OK PUBLIC
0508 PM HAIL 3 S GLENPOOL 35.91N 96.01W
07/20/2015 E1.75 INCH TULSA OK PUBLIC
REPORT VIA SOCIAL MEDIA PICTURES OF HAIL.
0515 PM TSTM WND DMG 5 S HASKELL 35.75N 95.67W
07/20/2015 MUSKOGEE OK LAW ENFORCEMENT
LARGE TREES DOWN ESPECIALLY NEAR THE JUNCTION OF HIGHWAYS
64 AND 62.
&&
AEJSpecial weather statement, Jul 20, 11:10 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1110 PM CDT MON JUL 20 2015 OKZ054-060-061-064-067-210500- CREEK OK-TULSA OK-ROGERS OK-OSAGE OK-WAGONER OK- 1110 PM CDT MON JUL 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS... SOUTHEASTERN TULSA...NORTHWESTERN WAGONER...NORTHEASTERN CREEK AND SOUTHEASTERN OSAGE COUNTIES UNTIL MIDNIGHT CDT... AT 1109 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHEAST OF SAPULPA...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TULSA...BROKEN ARROW...SAND SPRINGS...BIXBY...SAPULPA...JENKS... GLENPOOL...COWETA...CATOOSA...KIEFER...ONETA AND GRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3624 9579 3599 9569 3593 9610 3610 9617 TIME...MOT...LOC 0409Z 251DEG 13KT 3604 9605
Special weather statement, Jul 21, 12:18 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1218 AM CDT TUE JUL 21 2015 OKZ060>062-066-067-070-210600- MUSKOGEE OK-TULSA OK-MAYES OK-ROGERS OK-OKMULGEE OK-WAGONER OK- 1218 AM CDT TUE JUL 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS... SOUTHEASTERN TULSA...SOUTHWESTERN MAYES...WESTERN WAGONER... NORTHWESTERN MUSKOGEE AND NORTHEASTERN OKMULGEE COUNTIES UNTIL 100 AM CDT... AT 1217 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ONETA...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BROKEN ARROW...COWETA...HASKELL...INOLA...STONEBLUFF...ONETA... REDBIRD...LEONARD AND CHOSKA. LAT...LON 3591 9586 3614 9573 3615 9542 3575 9567 TIME...MOT...LOC 0517Z 289DEG 18KT 3601 9571
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:10 PM CDT | Special Weather Statement | TSA | Tulsa | 50 min |
| Jul 20, 11:56 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Wagoner | 3 hr |
| Jul 21, 12:18 AM CDT | Special Weather Statement | TSA | Wagoner | 42 min |
| Jul 21, 1:58 AM CDT | Special Weather Statement | TSA | Osage | 47 min |
| Jul 21, 2:09 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Sequoyah | 3 hr |
| Jul 21, 2:24 AM CDT | Areal Flood Warning | TSA | Osage | 3 hr |
| Jul 21, 4:59 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 6 hr |
| Jul 21, 5:13 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, LeFlore, Sequoyah | 3 hr |
| Jul 21, 5:21 AM CDT | Areal Flood Advisory | TSA | Creek, McIntosh, Okfuskee, Okmulgee | 4 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.